ISSN 0869-6632 (Print)
ISSN 2542-1905 (Online)


For citation:

Kuznetsov A. P., Kuznetsov S. P., Sedova Y. V. About scaling properties in the noisy circle map at the golden-mean winding number. Izvestiya VUZ. Applied Nonlinear Dynamics, 2005, vol. 13, iss. 6, pp. 56-76. DOI: 10.18500/0869-6632-2005-13-5-56-76

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Full text:
(downloads: 126)
Language: 
Russian
Article type: 
Article
UDC: 
517.9

About scaling properties in the noisy circle map at the golden-mean winding number

Autors: 
Kuznetsov Aleksandr Petrovich, Saratov Branch of Kotel`nikov Institute of Radiophysics and Electronics of Russian Academy of Sciences
Kuznetsov Sergey Petrovich, Saratov Branch of Kotel`nikov Institute of Radiophysics and Electronics of Russian Academy of Sciences
Sedova Yu. V., Saratov Branch of Kotel`nikov Institute of Radiophysics and Electronics of Russian Academy of Sciences
Abstract: 

Scaling regularities are examined associated with effect of additive noise upon a critical circle map at the golden-mean winding number. On a basis of the RG approach of Hamm and Graham [1] we present an improved numerical estimate for the scaling constant responsible for the effect of noise, γ = 2.3061852653... Decrease of the noise amplitude by this number ensures possibility of observation for one more level of fractal-like structure associated with increase of characteristic time scale by factor ( √ 5 + 1)/2. Numeric results demonstrating evidence of the expected scaling are presented, e.g. portraits of the noisy attractors, devil’s staircase plots, and Lyapunov charts.

Key words: 
Reference: 
  1. Hamm A, Graham R. Scaling for small random perturbations of golden critical circle maps. Phys. Rev. A. 1992;46(10):6323–6333. DOI: 10.1103/PhysRevA.46.6323.
  2. Schuster G. Deterministic Chaos. Wiley; 1995. 320 p.
  3. Kuznetsov SP. Dynamic Chaos. Moscow: Fizmatlit; 2001. 296 p. (in Russian).
  4. Anishchenko VS, Astakhov V, Vadivasova T, Neiman A, Schimansky-Geier L, Strelkova GI. Nonlinear Dynamics of Chaotic and Stochastic Systems. Berlin: Springer; 2007. 446 p. DOI: 10.1007/978-3-540-38168-6.
  5. Butenin NV, Neimark YI, Fufaev NL. Introduction to the Theory of Nonlinear Oscillations. Moscow: Nauka; 1987. 385 p. (in Russian).
  6. Glass L, Sun J. Periodic forcing of a limit cycle oscillator: Fixed points, Arnold tongues, and the global organization of bifurcations. Phys. Rev. E. 1994;50(6):5077–5084. DOI: 10.1103/physreve.50.5077.
  7. Anishchenko VS. Dynamical Chaos – Models and Experiments. Appearance, Routes and Structure of Chaos in Simple Dynamical Systems. World Scientific, Singapore; 1995. 400 p.
  8. Bak P, Bohr T, Jensen MH, Christiansen PV. Josephson junctions and circle maps. Solid State Communications. 1984;51(4):231–234. DOI: 10.1016/0038-1098(84)91002-0.
  9. Bohr T, Bak P, Jensen MH. Transition to chaos by interaction of resonances in dissipative systems. II. Josephson junctions, charge-density waves, and standard maps. Phys. Rev. A. 1984;30(4):1970–1981. DOI: 10.1103/PhysRevA.30.1970.
  10. Alstrm P, Christiansen B, Hyldgaard P, Levinsen MT, Rasmussen R. Scaling relations at the critical line and the period-doubling route for the sine map and the driven damped pendulum. Phys. Rev. A. 1986;34(3):2220–2233. DOI: 10.1103/PhysRevA.34.2220.
  11. Arnold VI. Cardiac arrhythmias and circle mappings. Chaos. 1991;1(1):20–24. DOI: 10.1063/1.165812.
  12. Glass L, Guevara MR, Shrier A, Perez R. Bifurcation and chaos in a periodically stimulated cardiac oscillator. Physica D. 1983;7(1–3):89–101. DOI: 10.1016/0167-2789(83)90119-7.
  13. Feigenbaum MJ, Kadanoff LP, Shenker SJ. Quasiperiodicity in dissipative systems: A renormalization group analysis. Physica D. 1982;5(2–3):370–386. DOI: 10.1016/0167-2789(82)90030-6.
  14. Ostlund S, Rand D, Sethna J, Siggia ED. Universal properties of the transition from quasi-periodicity to chaos in dissipative systems. Physica D. 1983;8(3):303–342. DOI: 10.1016/0167-2789(83)90229-4.
  15. Feigenbaum MJ. Quantitative universality for a class of nonlinear transformations. J. Stat. Phys. 1978;19(1):25–52. DOI: 10.1007/BF01020332.
  16. Feigenbaum MJ. The universal metric properties of nonlinear transformations. J. Stat. Phys. 1979;21(6):669–706. DOI: 10.1007/BF01107909.
  17. Feigenbaum MJ. Universal behavior in nonlinear systems. Physica D. 1983;7(1–3):16–39. DOI: 10.1016/0167-2789(83)90112-4.
  18. Greene JM, MacKay RS, Vivaldi F, Feigenbaum MJ. Universal behaviour in families of area-preserving maps. Physica D. 1981;3(3):468–486. DOI: 10.1016/0167-2789(81)90034-8.
  19. Vul EB, Sinai YG, Khanin KM. Feigenbaum universality and the thermodynamic formalism. Russian Math. Surveys. 1984;39(3):1–40. DOI: 10.1070/RM1984v039n03ABEH003162.
  20. Mao JM, Greene JM. Renormalization of period-doubling in symmetric four-dimensional volume-preserving maps. Phys. Rev. A. 1987;35(9):3911–3917. DOI: 10.1103/physreva.35.3911.
  21. Kuznetsov AP, Kuznetsov SP, Sataev IR. A variety of period-doubling universality classes in multi-parameter analysis of transition to chaos. Physica D. 1997;109(1–2):91–112. DOI: 10.1016/S0167-2789(97)00162-0.
  22. Hu B, Rudnik J. Exact solution of the Feigenbaum renormalization group equations for intermittency. Phys. Rev. Lett. 1982;48(24):1645–1648. DOI: 10.1103/PhysRevLett.48.1645.
  23. Hirsch JE, Nauenberg M, Scalapino DJ. Intermittency in the presence of noise: A renormalization group formulation. Phys. Lett. A. 1982;87(8):391–393. DOI: 10.1016/0375-9601(82)90165-7.
  24. MacKay RS. A renormalization approach to invariant circles in area-preserving maps. Physica D. 1983;7(1–3):283–300. DOI: 10.1016/0167-2789(83)90131-8.
  25. Wilbrink J. New fixed point of the renormalisation operator associated with the recurrence of invariant circles in generic Hamiltonian maps. Nonlinearity. 1990;3(3):567–584. DOI: 10.1088/0951-7715/3/3/002.
  26. Gol'berg AI, Sinai YG, Khanin KM. Universal properties for sequences of bifurcations of period three. Russian Math. Surveys. 1983;38(1):187–188. DOI: 10.1070/RM1983v038n01ABEH003398.
  27. Cvitanovic P, Myrheim J. Universality for period n-tuplings in complex mappings. Phys. Lett. A. 1983;94(8):329–333. DOI: 10.1016/0375-9601(83)90121-4.
  28. Isaeva OB, Kuznetsov SP. On scaling properties of two-dimensional maps near the accumulation point of the period-tripling cascade. Regular and Chaotic Dynamics. 2000;5(4):459–476. DOI: 10.1070/RD2000v005n04ABEH000159.
  29. Kuznetsov SP. Universality and scaling in the behavior of coupled Feigenbaum systems. Radiophys. Quantum Electron. 1985;28(8):681–695. DOI: 10.1007/BF01035195.
  30. Kook H, Ling FH, Schmidt G. Universal behavior of coupled nonlinear systems. Phys. Rev. A. 1991;43(6):2700–2708. DOI: 10.1103/PhysRevA.43.2700.
  31. Kim SY. Universality of period doubling in coupled maps. Phys. Rev. E. 1994;49(2):1745–1748. DOI: 10.1103/PhysRevE.49.1745.
  32. Stavans J, Heslot F, Libchaber A. Fixed winding number and the quasiperiodic route to chaos in a convective fluid. Phys. Rev. Lett. 1985;55(6):596–599. DOI: 10.1103/physrevlett.55.596.
  33. Jensen MH, Kadanoff LP, Libchaber A, Procaccia I, Stavans J. Glodal universality at the onset of chaos: Results of a forced Rayleigh – Benard experiment. Phys. Rev. Lett. 1985;55(25):2798–2801. DOI: 10.1103/PhysRevLett.55.2798.
  34. Su Z, Rollins RW, Hunt ER. Measurements of f(alpha) spectra of attractors at transitions to chaos in driven diode resonator systems. Phys. Rev. A. 1987;36(7):3515–3517. DOI: 10.1103/physreva.36.3515.
  35. Kajanto MJ, Salomaa MM. Effects of external noise on the circle map and the transition to chaos in Josephson junctions. Solid State Communications. 1985;53(1):99–106. DOI: 10.1016/0038-1098(85)90694-5.
  36. Crutchfield JP, Nauenberg M, Rudnik J. Scaling for external noise at the onset of chaos. Phys. Rev. Lett. 1981;46(14):933–935. DOI: 10.1103/PhysRevLett.46.933.
  37. Shraiman B, Wayne CE, Martin PC. Scaling theory for noisy period-doubling transitions to chaos. Phys. Rev. Lett. 1981;46(14):935–939. DOI: 10.1103/PhysRevLett.46.935.
  38. Gyorgyi G, Tishby N. Scaling in stochastic Hamiltonian systems: A renormalization approach. Phys. Rev. Lett. 1987;58(6):527–530. DOI: 10.1103/physrevlett.58.527.
  39. Kapustina JV, Kuznetsov AP, Kuznetsov SP, Mosekilde E. Scaling properties of bicritical dynamics in unidirectionally coupled period-doubling systems in presence of noise. Phys. Rev. E. 2001;64(6):066207. DOI: 10.1103/PhysRevE.64.066207.
  40. Gyorgyi G, Tishby N. Path integrals in Hamiltonian systems: breakup of the last Kolmogorov-Arnold-Moser torus due to random forces. Phys. Rev. Lett. 1989;62(4):353–356. DOI: 10.1103/physrevlett.62.353.
  41. Isaeva OB, Kuznetsov SP, Osbaldestin AH. Effect of noise on the dynamics of a complex map at the period-tripling accumulation point. Phys. Rev. E. 2004;69(3):036216. DOI: 10.1103/physreve.69.036216.
  42. Markosova M, Markos P. Numerical studies of the noisy sine circle map. Phys. Lett. A. 1989;136(7–8):369–373. DOI: 10.1016/0375-9601(89)90417-9.
  43. Dixon TW, Gherghetta T, Kenny BG. Universality in the quasiperiodic route to chaos. Chaos. 1996;6(1):32–42. DOI: 10.1063/1.166155.
  44. De la Llave R, Petrov NP. Regularity of conjugacies between critical circle maps: An experimental study. Experimental Mathematics. 2002;11(2):219–242. DOI: 10.1080/10586458.2002.10504688.
  45. Rossler J, Kiwi M, Hess B, Marcus M. Modulated nonlinear processes and a novel mechanism to induce chaos. Phys. Rev. A. 1989;39(11):5954–5960. DOI: 10.1103/physreva.39.5954.
  46. Marcus M, Hess B. Lyapunov exponents of the logistic map with periodic forcing. Computers and Graphics. 1989;13(4):553–558. DOI: 10.1016/0097-8493(89)90019-8.
  47. Bastos de Figueireido JC, Malta CP. Lyapunov graph for two-parameter map: Application to the circle map. Int. J. Bifurcat. Chaos. 1998;8(2):281–293. DOI: 10.1142/S0218127498000176.
  48. Kuznetsov AP, Savin AV. About the typical structures and chaos border in the parameter plane of non-autonomous discrete maps with period-doubling. Nonlinear Phenomena in Complex Systems. 2002;5(3):296–301.
  49. Fiel D. Scaling for period-doubling sequences with correlated noise. J. Phys. A Math. Gen. 1987;20(11):3209–3217. DOI: 10.1088/0305-4470/20/11/024.
  50. Choi SY, Lee EK. Scaling behavior at the onset of chaos in the logistic map driven by colored noise. Phys. Lett. A. 1995;205(2–3):173–178. DOI: 10.1016/0375-9601(95)00574-M.
  51. Ivankov NY, Kuznetsov SP. Complex periodic orbits, renormalization, and scaling for quasiperiodic golden-mean transition to chaos. Phys. Rev. E. 2001;63(4):046210. DOI: 10.1103/physreve.63.046210.
  52. Crutchfield JP, Farmer JD, Huberman BA. Fluctuations and simple chaotic dynamics. Phys. Rep. 1982;92(2):45–82. DOI: 10.1016/0370-1573(82)90089-8.
  53. Jensen MH, Bak P, Bohr T. Transition to chaos by interaction of resonances in dissipative systems. I. Circle maps. Phys. Rev. A. 1984;30(4):1960–1969. DOI: 10.1103/PhysRevA.30.1970.
  54. Alstrøm P, Levinsen MT, Rasmussen DR. Scaling exponents, relations, and order dependence for circle maps. Physica D. 1987;26(1–3):336–346. DOI: 10.1016/0167-2789(87)90233-8.
Received: 
18.04.2005
Accepted: 
15.06.2005
Published: 
28.02.2006
Short text (in English):
(downloads: 79)